Alert archive / Colorado / Red Flag Warnings in 2006
Red Flag Warning 18, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 16, 2006, 8:50 PM MDT for 18 counties in Colorado. It took effect at Apr 17, 2006, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2006, 8:50 PM MDT (02:50 UTC)
- In effect from
- Apr 17, 2006, 11:00 AM MDT
- Expired
- Apr 17, 2006, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3805 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 170250 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 850 PM MDT SUN APR 16 2006 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 221... 222...AND 224 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS...TELLER AND FREMONT COUNTIES...THE SAN LUIS VALLEY... SANGRE DE CRISTO MOUNTAINS BELOW 9000 FEET...AND WET MOUNTAINS BELOW 9000 FEET...FROM 11 AM TO 9 PM MDT MONDAY...FOR VERY LOW HUMIDITIES...WINDY TO VERY WINDY CONDITIONS...VERY DRY FUELS AND MODERATE TO EXTREME DROUGHT CONDITIONS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FROM 11 AM TO 9 PM MDT MONDAY. ANOTHER STRONG PACIFIC STORM SYSTEM WILL AGAIN BRING WARM...DRY AND WINDY CONDITIONS TO THE SOUTH CENTRAL AND SOUTHEAST COLORADO MONDAY AFTERNOON AND EVENING. COZ221-222-224>237-171900- /O.UPG.KPUB.FW.A.0015.060417T1700Z-060418T0300Z/ /O.NEW.KPUB.FW.W.0018.060417T1700Z-060418T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 850 PM MDT SUN APR 16 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING AREA INCLUDES THE SANGRE DE CRISTO MOUNTAINS BELOW 9000 FEET...THE WET MOUNTAINS BELOW 9000 FEET...THE WET MOUNTAIN VALLEY...THE SAN LUIS VALLEY...TELLER AND FREMONT COUNTIES AND ALL OF THE SOUTHEAST PLAINS. WEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH WILL DEVELOP OVER THE HIGH TERRAIN MONDAY MORNING...THEN SPREAD ACROSS THE EASTERN PLAINS BY EARLY MONDAY AFTERNOON...WITH WINDY TO VERY WINDY CONDITIONS CONTINUING THROUGH MONDAY EVENING. THE COMBINATION OF WINDY TO VERY WINDY CONDITIONS...RELATIVE HUMIDITY BELOW 15 PERCENT...A HAINES INDEX OF 5 TO 6 AND VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS IN THE WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS85 KPUB 171016 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 416 AM MDT MON APR 17 2006 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONES 221... 222...AND 224 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS...TELLER AND FREMONT COUNTIES...THE SAN LUIS VALLEY... SANGRE DE CRISTO MOUNTAINS BELOW 9000 FEET...AND WET MOUNTAINS BELOW 9000 FEET...FROM 11 AM TO 9 PM MDT TODAY...FOR VERY LOW HUMIDITIES...WINDY TO VERY WINDY CONDITIONS...VERY DRY FUELS AND MODERATE TO EXTREME DROUGHT CONDITIONS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FROM 11 AM TO 9 PM MDT MONDAY. ANOTHER STRONG PACIFIC STORM SYSTEM WILL AGAIN BRING WARM...DRY AND WINDY CONDITIONS TO THE SOUTH CENTRAL AND SOUTHEAST COLORADO MONDAY AFTERNOON AND EVENING. COZ221-222-224>237-180230- /O.CON.KPUB.FW.W.0018.060417T1700Z-060418T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 416 AM MDT MON APR 17 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE RED FLAG WARNING AREA INCLUDES THE SANGRE DE CRISTO MOUNTAINS BELOW 9000 FEET...THE WET MOUNTAINS BELOW 9000 FEET...THE WET MOUNTAIN VALLEY...THE SAN LUIS VALLEY...TELLER AND FREMONT COUNTIES AND ALL OF THE SOUTHEAST PLAINS. WEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH WILL DEVELOP OVER THE HIGH TERRAIN LATE THIS MORNING...THEN SPREAD ACROSS THE EASTERN PLAINS BY MID TO LATE AFTERNOON...WITH VERY WINDY CONDITIONS CONTINUING THROUGH THE EVENING. THE COMBINATION OF WINDY CONDITIONS...RELATIVE HUMIDITY BELOW 15 PERCENT...A HAINES INDEX OF 5 TO 6 AND VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS IN THE WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 172126 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 326 PM MDT MON APR 17 2006 ...RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 221...222...AND 224 THROUGH 237...WHICH INCLUDES ALL OF THE SOUTHEAST PLAINS...THE SAN LUIS VALLEY...AND FOR ELEVATIONS BELOW 9000 FEET ACROSS THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS...AND ACROSS TELLER AND FREMONT COUNTIES...THROUGH 9 PM THIS EVENING...FOR LOW RELATIVE HUMIDITIES...WINDY CONDITIONS...AND VERY DRY FUELS DUE TO MODERATE TO EXTREME DROUGHT CONDITIONS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING THROUGH 9 PM MDT THIS EVENING. A STRONG PACIFIC STORM SYSTEM HAS ALREADY SPREAD LOW RELATIVE HUMIDITIES AND STRONG GUSTY WINDS ACROSS THE WESTERN HALF OF THE DISTRICT. AS IT CONTINUES TO MOVE ACROSS COLORADO...STRONG GUSTY WINDS WILL CONTINUE TO INCREASE ACROSS THE EASTERN HALF OF THE DISTRICT WHERE RELATIVE HUMIDITIES ARE ALREADY BELOW 15 PERCENT. THESE CONDITIONS WILL CONTINUE THROUGH 9 PM THIS EVENING BEFORE HUMIDITIES BEGIN TO RECOVER AND WINDS DECREASE. COZ221-222-224>237-180300- /O.CON.KPUB.FW.W.0018.000000T0000Z-060418T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 326 PM MDT MON APR 17 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE RED FLAG WARNING AREA INCLUDES THE SANGRE DE CRISTO MOUNTAINS BELOW 9000 FEET...THE WET MOUNTAINS BELOW 9000 FEET...THE WET MOUNTAIN VALLEY...THE SAN LUIS VALLEY...TELLER AND FREMONT COUNTIES BELOW 9000 FEET...AND ALL OF THE SOUTHEAST PLAINS. WEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE ACROSS THE WESTERN HALF OF THE DISTRICT THROUGH THE EVENING. WINDS WILL CONTINUE TO INCREASE ACROSS THE EASTERN PLAINS OF THE DISTRICT LATE THIS AFTERNOON THROUGH EARLY EVENING...WITH GUSTS UP TO 35 MPH POSSIBLE. THE COMBINATION OF WINDY CONDITIONS...RELATIVE HUMIDITY BELOW 15 PERCENT...HAINES INDICES OF 5 TO 6...AND VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 180255 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 855 PM MDT MON APR 17 2006 ...RED FLAG WARNING CANCELED... .THE LOW PRESSURE SYSTEM THAT BROUGHT CRITICAL FIRE WEATHER CONDITIONS TO SOUTHEAST COLORADO TODAY HAS MOVED EAST OF THE REGION. RELATIVE HUMIDITIES WILL CONTINUE TO RISE TONIGHT AND WINDS WILL GENERALLY DIMINISH...ALTHOUGH LOCAL GUSTS TO 30 KT ARE STILL POSSIBLE...PARTICULARLY OVER THE EAST SLOPES OF THE RAMPART RANGE...WET MOUNTAINS...AND SANGRE DE CRISTO RANGE. A COLD FRONT WILL MOVE THROUGH EASTERN COLORADO AFTER MIDNIGHT...AND COOLER WEATHER WITH RELATIVE HUMIDITIES OF 15 TO 20 PERCENT ARE EXPECTED ON TUESDAY. COZ221-222-224>237-180400- /O.EXP.KPUB.FW.W.0018.000000T0000Z-060418T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 855 PM MDT MON APR 17 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 16, 8:37 PM MDT, 13 minutes earlier.
Area forecast discussion, Apr 16, 8:37 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 837 PM MDT SUN APR 16 2006 .UPDATE... 00Z/17 NAM12 COMING IN THROUGH MON EVENING. LATEST WATER VAPOR IMAGERY/RUC MODEL UPPER AIR ANALYSES SHOWED THE NEXT WEATHER SYSTEM OVER THE PACIFIC NW/NRN CA. IT STILL LOOKS LIKE CRITICAL FIRE WEATHER CONDITIONS WILL BE MET ACROSS MUCH OF S CNTRL AND SERN CO MON LATE MORNING THROUGH EVENING...AS THE WEATHER SYSTEM APPROACHES THE CNTRL ROCKIES MON AFTN AND NGT. THE ONLY PLACE THAT MAY BE QUESTIONABLE WILL BE THE FAR SERN CO PLAINS. THE WIND/WIND GUSTS PART OF CRITERIA MAY BE DIFFICULT TO MEET. HOWEVER...THERE COULD BE THE POTENTIAL FOR WIND GUSTS OF 22- 26KTS...WHICH WOULD MEET THE WIND GUST PART OF THE RED FLAG CRITERIA. ACTUALLY...THE GFS IS A LITTLE STRONGER WITH THE WINDS JUST OFF THE GROUND IN SERN CO COMPARED TO THE NAM PER MODEL SOUNDINGS. LOOKING AT THE SFC OBS ACROSS AZ AND UT TODAY...THERE HAVE BEEN ALMOST WIDESPREAD WIND GUSTS OF 20-40KTS JUST AHEAD OF THE WEATHER SYSTEM. REACHING THE LOW HUMIDITY PART OF THE CRITERIA WILL BE NO PROBLEM IN THE WARNING AREA WITH VALUES OF 10 PERCENT OR LESS...JUST LIKE TODAY. HUMIDITY RECOVERY TONIGHT WILL BE POOR ALONG OUR ERN CO MOUNTAINS ERN SLOPES AND SERN CO PLAINS. TEMPERATURES DURING PEAK HEATING WILL BE 10 TO 20 DEGREES ABOVE AVERAGE READINGS FOR MIDDLE APRIL. THE HAINES STABILITY INDICE WILL BE 5 AND 6 ACROSS S CNTRL AND SERN CO...AND OF COURSE MUCH OF SRN CO IS IN A MODERATE-EXTREME DROUGHT. THE 1 HOUR TO 100 HOUR FUELS HAVE VERY LITTLE MOISTURE CONTENT ALREADY AND ITS ONLY APRIL. FOR THE I-25 CORRIDOR...OUR ERN CO MOUNTAINS...AND THE SAN LUIS VALLEY THE RED FLAG CONDITIONS TIME FRAME APPEARS TO BE 11AM-9PM MDT. HOWEVER...THE FAR SERN CO PLAINS MIGHT BE MORE LIKE 3PM-9PM MDT FOR ALL WEATHER CONDITIONS TO COME TOGETHER. I WILL LEAVE THE CURRENT TIME FRAME OF 11AM-9PM MDT FOR ALL THE RED FLAG AREA DUE TO SOME UNCERTAINTY OF THE ACTUAL START TIME IN THE FAR SERN CO PLAINS. METZE && .PREV DISCUSSION... (ISSUED 324 PM MDT SUN APR 16 2006) SHORT TERM... (TONIGHT AND TOMORROW) CURRENTLY...CLEAR SKIES PREVAIL ACROSS THE REGION. TEMPS ON THE PLAINS HAVE WARMED INTO THE 70S TO LOWER 80S...50S AND 60S MTN VALLEYS...AND 30S AND 40S MTNS. SAT PIX SHOWS YDAYS WIND STORM JUST TO THE W OF THE GREAT LAKES. OUR NEXT WX SYSTEM IS CURRENTLY MOVING ONSHORE OVER THE W COAST. DID NOT MAKE ANY MAJOR CHANGES TO PREVIOUS FORECAST. DECIDED FOR NOW TO LEAVE THE FIRE WEATHER HILITE AS A WATCH FOR TOMORROW. I AM PRETTY CONFIDENT THAT FIRE WX WARNING CRITERIA WILL BE MET IN THE SAN LUIS VALLEY...BUT I AM NOT TOO SURE ABOUT THE PLAINS. REASON FOR THIS IS THE LEE TROUGH IS FCST TO BE ALONG THE I-25 CORRIDOR IN THE MORNING...AND THEN MOVE SLOWLY EAST AS THE AFTERNOON PROGRESSES. ATTM...THERE IS A GOOD CHANCE THAT WINDS MAY NOT REACH FIRE WX WARNING CRITERIA OVER THE FAR E PLAINS AT ALL TOMORROW....WITH A BETTER CHANCE OF REACHING CRITERIA ALONG THE I-25 CORRIDOR ONCE THE TROUGH MOVES EAST. IF THE SYSTEM MOVING ONSHORE NOW IS A BIT SLOWER...THEN WIND CRITERIA MAY NOT BE MET ON THE PLAINS AT ALL. SINCE WE HAVE 4 MORE GUIDANCE RUNS TO LOOK AT...LEFT WATCH AS IS AND WILL LET LATER SHIFTS DECIDE TO UPGRADE OR REMOVE IT. OTHERWISE FOR TOMORROW...WILL LIKELY SEE A BIT MORE HI CLOUDS OVER MOST OF THE AREA. THE POPS THAT WE HAD IN THE C MTNS FOR LATE TOMORROW REMAIN AS IS...BUT TWEAKED LOCATION/POP AMOUNTS JUST A BIT TO REFLECT LATEST GUIDANCE. OVERALL...ANOTHER NICE DAY TOMORROW. /HODANISH LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) MAIN FORECAST CHALLENGES WILL BE EXTENT OF MOUNTAIN SNOWS AND SOUTHEAST MOUNTAINS/PLAINS WINDS WITH SYSTEM MOVING ACROSS NRN CO MON NIGHT/TUES... NAM12/GFS ARE IN FAIRLY GOOD AGREEMENT THROUGH 48 HOURS...THOUGH GFS IS A TOUCH DEEPER AND FASTER WITH THE TROF WHICH MOVES ACROSS NORTHERN CO MONDAY NIGHT. AS TROF APPROACHES...SNOW SHOULD INCREASE ACROSS THE CENTRAL MOUNTAINS EARLY MONDAY EVENING...AND GET HEAVIER TOWARDS MIDNIGHT AS STRONG BAROCLINIC ZONE MOVES ACROSS THE REGION. RAIN AND SNOW SHOWERS QUICKLY SPREAD INTO THE NRN MOUNTAIN VALLEYS OF CWA...PIKES PEAK REGION AND THE ADJACENT PLAINS NORTH OF WALSENBURG AFTER MIDNIGHT AS BORA COLD FRONT MOVES ACROSS THE REGION. THERE MAY STILL BE A BRIEF OPPORTUNITY FOR STRONG WIND GUSTS IN EXCESS OF 50 MPH TO SPREAD INTO THE LOWER ELEVATIONS ALONG THE SOUTHEAST MOUNTAINS/ADJACENT PLAINS AROUND MIDNIGHT AS FRONT MOVES ACROSS. SHOWERS MAY ALSO AID IN TRANSPORTING STRONGER MOMENTUM ALOFT TO THE SFC AS LOW LVLS REMAIN QUITE DRY INITIALLY. HOWEVER...NORTHERLY COLD FRONT QUICKLY ADVANCES SOUTHWARD THROUGH ALL OF THE SE PLAINS BY 12Z...WHICH CUTS OFF THE OPPORTUNITY FOR POTENTIAL HIGH WINDS BY EARLY MORNING. GIVEN THE BREVITY WILL NOT ISSUE ANY HIGH WIND HIGHLIGHTS. AIRMASS BEHIND THE COLD FRONT LOOKS MUCH COOLER ON TUESDAY THAN RUNS I SAW YESTERDAY. MID SHIFT ALREADY LOWERED TUES MAXT GRIDS AND I CONTINUED THE TREND. OTHER CHANGES WERE TO INCREASE POPS FOR THE PIKES PEAK REGION. GFS/NAM12 STILL DIFFER WITH THE SOUTHWARD EXTENT OF MOISTURE WITH THIS SYSTEM...BUT WITH FAIRLY DEEP COLD AIR MOVING SOUTH...PALMER DVD REGION SHOULD SEE SOME SCATTERED SNOW SHOWERS DURING THE MORNING. EVEN AFTER TROF PASSAGE...CENTRAL MOUNTAINS SHOULD CONTINUE TO GET SOME SNOW DURING THE DAY AIDED BY NW OROGRAPHIC FLOW AND STEEP LAPSE RATES. TOTAL SNOW AMOUNTS MAY REACH ADVISORY CRITERIA FOR THE HIGHER ELEVATIONS OF THE SAWATCH AND MOSQUITO RANGES. SYSTEM MOVES EAST OF THE REGION FOR BY TUES NIGHT AND WITH H7 TEMPS RANGING FROM -4 TO -7C...SHOULD BE THE COLDEST NIGHT ACROSS THE SE PLAINS IN A WHILE...WITH MANY AREAS DIPPING TO AROUND OR BELOW FREEZING. COOLED OFF MINT GRID SEVERAL DEGREES...AND LATER SHIFTS MAY NEED TO DROP THEM FURTHER. ANOTHER RIDGE BUILDS OVER THE REGION FOR WED THROUGH FRI WITH TEMPERATURES MODERATING THROUGH THE PERIOD. GFS HAS TRENDED TOWARDS THE ECMWF SOLUTION WHICH HOLDS THE NEXT CLOSED LOW OFF THE COAST OF CA THROUGH SATURDAY BEFORE MOVING IT INLAND ON SUNDAY. GFS STILL OPENS UP THE GULF AND SPREADS LOW LVL MOISTURE NORTHWARD INTO SE COLORADO BEGINNING SATURDAY AND CONTINUING THROUGH SUNDAY. WILL KEEP THE SILENT POPS ACROSS THE EAST UNTIL SUN WHEN THE UPPER LOW MAY APPROACH FROM THE WEST ENHANCING LOW LVL MOISTURE ADVECTION IN SOUTHERLY FLOW. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 9 PM MDT MONDAY FOR COZ221-COZ222- COZ224-COZ225-COZ226-COZ227-COZ228-COZ229-COZ230-COZ231-COZ232- COZ233-COZ234-COZ235-COZ236-COZ237. &&
Hazardous weather outlook, Apr 16, 6:30 AM MDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 630 AM MDT SUN APR 16 2006 COZ058>089-093>099-171300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 630 AM MDT SUN APR 16 2006 ...FIRE WEATHER WATCH LATE MONDAY MORNING THROUGH MONDAY EVENING FOR MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO BELOW 9000 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER PACIFIC STORM SYSTEM WILL BRING WARM...DRY AND WINDY CONDITIONS TO THE REGION MONDAY. INCREASING SOUTHWEST WINDS OF 15 TO 30 MPH...WITH POSSIBLE GUSTS TO OVER 40 MPH...COMBINED WITH RELATIVE HUMIDITY LEVELS BELOW 15 PERCENT AND VERY DRY FUEL CONDITIONS BELOW 9000 FEET...WILL ONCE AGAIN BRING THE POTENTIAL FOR EXTREME FIRE BEHAVIOR OVER MUCH OF SOUTH CENTRAL AND SOUTHEAST COLORADO LATE MONDAY MORNING THROUGH MONDAY EVENING. ISOLATED SHOWERS AND A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS MONDAY AFTERNOON...PRODUCING A FEW CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS TO NEAR 50 MPH. RAIN SHOWERS AND HIGHER ELEVATION SNOW SHOWERS WILL CONTINUE ACROSS THE CENTRAL AND SOUTHWEST MOUNTAINS...AND SPREAD ACROSS THE UPPER ARKANSAS RIVER VALLEY THROUGH THE PIKES PEAK REGION OVERNIGHT MONDAY AND TUESDAY...WITH 1 TO 5 INCHES OF SNOW POSSIBLE OVER THE HIGHEST ELEVATIONS OF LAKE AND WESTERN CHAFFEE COUNTIES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.